Wildfire, P W Riverside
- When
- July 23, 1:00 AM PST to July 26, 7:00 PM PST
- Where
- P W Riverside forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
The Coyote Fire burned 460 acres in the remote mountains between Anza and Anza Borrego Desert State Park. Two firefighters were treated for heat exhaustion and another firefighter suffered minor to moderate burns.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Coyote Fire burned 460 acres in the remote mountains between Anza and Anza Borrego Desert State Park. Two firefighters were treated for heat exhaustion and another firefighter suffered minor to moderate burns. The cause of the Coyote Fire was lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 22, 8:00 PM PST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PDT SAT JUL 22 2006 .SYNOPSIS...HIGH PRESSURE ALOFT OVER THE GREAT BASIN WILL CONTINUE HOT WEATHER SUNDAY...THOUGH TEMPERATURES WILL START TO LOWER A FEW DEGREES. THE HIGH WILL SLOWLY WEAKEN NEXT WEEK FOR GRADUAL COOLING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER THE NEXT WEEK...MOSTLY OVER THE MOUNTAINS AND DESERTS...BUT A FEW THUNDERSTORMS WILL MOVE WEST OF THE MOUNTAINS...ESPECIALLY EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. NUMEROUS RECORD HIGHS WERE SET TODAY...INCLUDING SOME ALL-TIME RECORDS FOR ANY DATES. THOSE INCLUDED 114 AT THE WILD ANIMAL PARK...113 AT EL CAJON AND 112 AT ESCONDIDO. LA MESA TIED THEIR ALL-TIME RECORD AT 109. SEE LAXRERSGX FOR MORE DETAILS. SAN DIEGO LINDBERGH FIELD HAD ITS HOTTEST DAY SINCE SEPT 25 1989 WITH A HIGH OF 99...AND OF COURSE A NUMBER OF PLACES TODAY WITHIN SAN DIEGO CITY LIMITS WERE OVER 100. A FEW OTHER NOTABLES INCLUDED 118 IN MENIFEE IN THE INLAND EMPIRE AND 110 AT BROWN FIELD...LESS THAN 10 MILES FROM THE BEACH IN SAN DIEGO COUNTY. TEMPERATURES WILL LOWER SLIGHTLY SUNDAY AS THE HIGH WEAKENS A BIT...AND PRESSURE GRADIENTS TREND ONSHORE...BUT SOME TEMPERATURES AT OR ABOVE 110 WILL STILL BE POSSIBLE IN THE HOTTEST PARTS OF THE INLAND EMPIRE...AND A FEW TEMPS COULD REACH 120 IN THE LOWER DESERTS. A DEVELOPING COASTAL EDDY AND FURTHER WEAKENING OF THE UPPER HIGH OVER THE WEST SHOULD BRING MORE COOLING MONDAY...WITH TEMPS POSSIBLY NEAR NORMAL BY TUESDAY AND POSSIBLY EVEN A BIT BELOW NORMAL AFTER THAT. THUNDERSTORMS WERE RATHER HAPHAZARD WITH THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE...AND THE COASTAL WATERS SEEING MOST OF THE ACTION...WITH SAN DIEGO COUNTY SEEING RELATIVELY LITTLE. A TREE WAS REPORTED DAMAGED IN LAKE ELSINORE FROM ONE OF THE STORMS. WITH THE UPPER HIGH REMAINING OVER THE WESTERN US...WE WILL CONTINUE TO HAVE SE FLOW FOR AWHILE...SO MOISTURE WILL CONTINUE TO MOVE THROUGH THE AREA. THE GFS HAS THE 700-500 MB LAYER REMAINING RATHER MOIST...WITH LAYER MEAN RH VALUES ABOVE 50 PERCENT FOR MOST OF NEXT WEEK...THOUGH THE CHANCES WILL DECREASE SOMEWHAT LATE IN THE WEEK AS SOME TROUGHING DEVELOPS OFF THE COAST AND SHIFTS THE WINDS TO STRAIGHT SOUTHERLY BY SAT. INSTABILITY WILL GRADUALLY DECREASE LATE IN THE WEEK TOO. HOWEVER...TROPICAL STORM EMILIA...NOW SW OF MANZANILLO MEXICO...COULD AFFECT OUR WEATHER BY ADDING MOISTURE AND CREATING MORE OF AN EASTERLY DIRECTION IN THE FLOW ALOFT AS THE REMNANTS POSSIBLY PASS BY SOMEWHERE TO OUR SW AROUND THU. HOWEVER...THE TRACK IS VERY UNCERTAIN AT THIS POINT. && .AVIATION... MARINE LAYER ABOUT 1500 FT AND WITH COASTAL EDDY GOING...SOME LOW CLOUDS MAY SHOW UP ALONG THE COAST LATE TONIGHT. BASES ABOUT 1K FT MSL. TOPS AND BASES COULD INCREASE AS EDDY SPINS UP TONIGHT TO ABOUT 2K FT FOR THE TOPS AND 1500 FT FOR THE BASES. THUNDERSTORMS HAVE MOSTLY ENDED OVER THE AREA BUT A SUBSTANTIAL AMOUNT OF SUBTROPICAL MOISTURE IS OVER THE AREA AND MORE IS ON THE WAY. THUNDERSTORMS COULD DEVELOP AT ANY TIME AND ANYWHERE. BASES ABOUT 8K FT MSL AND TOPS TO 40K. WINDS AT 5K FT...EAST TO SOUTHEAST 5-10 KT...BECOMING NORTH 5 KT SUNDAY AFTERNOON. WINDS AT 10K FT...EAST TO SOUTHEAST 10-20 KT. DENSITY ALTITUDES WILL BE VERY HIGH THROUGH SUNDAY...ESPECIALLY FURTHER INLAND...AS A RESULT OF THE HOT WEATHER. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH FOR SUNDAY...SEE LAXNPWSGX. && PUBLIC...MAXWELL AVIATION...WHITLOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT JUL 22 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-231100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. EXCESSIVE HEAT WARNING IN MOST AREAS FOR DANGEROUSLY HIGH TEMPERATURES THROUGH 700 PM. SEE LAXNPWSGX FOR DETAILS. FLASH FLOODING WILL BE POSSIBLE IN THE SAWTOOTH-MILLARD BURN AREA OF SAN BERNARDINO COUNTY. OTHERWISE...SCATTERED THUNDERSTORMS WITH LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE...MAINLY THROUGH EARLY EVENING. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT WATCH IN MOST AREAS FOR DANGEROUSLY HIGH TEMPERATURES SUNDAY AFTERNOON INTO EARLY EVENING. SEE LAXNPWSGX FOR DETAILS. MOUNTAINS AND DESERT THUNDERSTORMS ARE POSSIBLE AT TIMES SUNDAY THROUGH FRIDAY. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE SUNDAY AND MONDAY. SOME STORMS MAY DRIFT WEST OF THE MOUNTAINS AT TIMES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. MAXWELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 PM PDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG LAKE ELSINORE 33.67N 117.32W
07/22/2006 RIVERSIDE CA PUBLIC
JACARANDA TREE 40 FEET TALL AND 18 FEET WIDE WAS BROKEN
IN HALF AT LAKE ST AND LINCOLN IN LAKE ELSINORE.
&&
WHITLOWThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523060.